Alert archive / Georgia / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Mar 9, 2026, 9:16 PM EDT for 6 counties in Georgia. It was in force for 44 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2026, 9:16 PM EDT (01:16 UTC)
- Expired
- Mar 9, 2026, 10:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bartow County, GA, Carroll County, GA, Floyd County, GA, Haralson County, GA, Paulding County, GA, Polk County, GA
The radar
The Atlanta radar (KFFC), 88 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 9, 9:25 PM EDT | TSTM WND DMG | 4 Wnw Lindale, GA | 911 Call Center reports a tree down near the intersection of Horseleg Creek Road and River Lane. |
| Mar 9, 9:27 PM EDT | HAIL 1 | Cedartown, GA | Cedartown Police reported quarter-size hail on Philpot Street. |
| Mar 9, 9:47 PM EDT | TSTM WND DMG | Draketown, GA | A county official reported several snapped trees and a damaged pole barn near the intersection of True Gospel Road and Highway 113. Radar estimates wind speeds of 70-75 mph. |
| Mar 9, 9:50 PM EDT | TSTM WND DMG | 4 Ene Lindale, GA | 911 Call Center reports a tree down on the 800 block of Mathis Road. |
| Mar 9, 9:50 PM EDT | TSTM WND DMG | 4 Nne Seney, GA | 911 Call Center reports a tree and power lines down near the intersection of Compton Road and Harmony Road. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.3 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
300
WUUS52 KFFC 100116
SVRFFC
GAC015-045-115-143-223-233-100200-
/O.NEW.KFFC.SV.W.0007.260310T0116Z-260310T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
916 PM EDT Mon Mar 9 2026
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Western Paulding County in northwestern Georgia...
Haralson County in northwestern Georgia... Central
Carroll County in northwestern Georgia... Southeastern
Floyd County in northwestern Georgia... Polk County in
northwestern Georgia... Southwestern Bartow County in
northwestern Georgia...
* Until 1000 PM EDT.
* At 916 PM EDT, severe thunderstorms were located along a line
extending from near Coosa to near Cave Spring to Oak Level,
moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rome, Carrollton, Cartersville, Dallas, Cedartown, Buchanan,
Bremen, Temple, Rockmart, Euharlee, Tallapoosa, Mount Zion,
Aragon, Kingston, Waco, Braswell, Taylorsville, Shannon,
Yorkville, and Draketown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3407 8530 3436 8519 3422 8482 3388 8488
3357 8516 3365 8534 3394 8539
TIME...MOT...LOC 0116Z 297DEG 35KT 3426 8527 3406 8531 3385 8551
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Culver2 follow-up statements
491
WWUS52 KFFC 100139
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
939 PM EDT Mon Mar 9 2026
GAC015-045-115-143-223-233-100200-
/O.CON.KFFC.SV.W.0007.000000T0000Z-260310T0200Z/
Paulding GA-Haralson GA-Carroll GA-Floyd GA-Polk GA-Bartow GA-
939 PM EDT Mon Mar 9 2026
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR WESTERN PAULDING...HARALSON...CENTRAL CARROLL...SOUTHEASTERN
FLOYD...POLK AND SOUTHWESTERN BARTOW COUNTIES...
At 938 PM EDT, severe thunderstorms were located along a line
extending from 6 miles west of Euharlee to near Van Wert to
Tallapoosa, moving east at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
Locations impacted include...
Rome, Carrollton, Cartersville, Dallas, Cedartown, Buchanan, Bremen,
Temple, Rockmart, Euharlee, Tallapoosa, Mount Zion, Aragon, Waco,
Braswell, Taylorsville, Yorkville, Draketown, John Tanner State Park,
and Fish Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3401 8526 3425 8519 3419 8483 3388 8488
3357 8516 3365 8534 3387 8538
TIME...MOT...LOC 0138Z 270DEG 35KT 3417 8504 3397 8508 3376 8528
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Culver204
WWUS52 KFFC 100203
SVSFFC
Severe Weather Statement
National Weather Service Peachtree City GA
1003 PM EDT Mon Mar 9 2026
GAC015-045-115-143-223-233-100212-
/O.EXP.KFFC.SV.W.0007.000000T0000Z-260310T0200Z/
Paulding GA-Haralson GA-Carroll GA-Floyd GA-Polk GA-Bartow GA-
1003 PM EDT Mon Mar 9 2026
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN
PAULDING...HARALSON... CENTRAL CARROLL...SOUTHEASTERN
FLOYD...POLK AND SOUTHWESTERN BARTOW
COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT
for northwestern Georgia.
Remember, a Severe Thunderstorm Warning still remains in effect
for eastern Paulding County and eastern Carroll County through
1045 PM EDT.
&&
LAT...LON 3401 8526 3425 8519 3419 8483 3388 8488
3357 8516 3365 8534 3387 8538
TIME...MOT...LOC 0202Z 297DEG 35KT 3406 8479 3386 8483 3365 8503
$$
CulverWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 8:47 PM EDT, 29 minutes earlier. Its key messages:
- Updated at 830 PM EDT Mon Mar 9 2026
- A line of thunderstorms will move into the area this evening into tonight, bringing the potential for damaging wind gusts and hail. A Severe Thunderstorm Watch is in effect across parts of north Georgia and west Georgia (including metro Atlanta) until 11 PM.
- A cold front will bring additional widespread showers and thunderstorms late Wednesday into early Thursday. Some storms could be strong to severe.
- Temperatures will remain well above normal (15 to 20+ degrees) through midweek, before cooler temperatures arrive in the wake of the cold front.
Area forecast discussion, Mar 9, 8:47 PM EDT, 29 minutes before
Area Forecast Discussion...UPDATED National Weather Service Peachtree City GA 847 PM EDT Mon Mar 9 2026 ...New 00Z Aviation Discussion... .KEY MESSAGES... Updated at 830 PM EDT Mon Mar 9 2026 - A line of thunderstorms will move into the area this evening into tonight, bringing the potential for damaging wind gusts and hail. A Severe Thunderstorm Watch is in effect across parts of north Georgia and west Georgia (including metro Atlanta) until 11 PM. - A cold front will bring additional widespread showers and thunderstorms late Wednesday into early Thursday. Some storms could be strong to severe. - Temperatures will remain well above normal (15 to 20+ degrees) through midweek, before cooler temperatures arrive in the wake of the cold front. && .SHORT TERM... (This evening through Tuesday) Issued at 305 PM EDT Mon Mar 9 2026 Following a cloudy (and marginally cooler) end to the weekend and a foggy start to the work week this morning, a return to unseasonably warm conditions is expected today. Clearing and scattering of any lingering cloud cover will continue into the afternoon, giving way to temperatures in the upper 70s to mid-80s, 12 to 20 degrees above average for this time of year. More notably, a shortwave traversing quasi-zonal mid-level flow will support the development (and maintenance of) a complex of storms into portions of north and central Georgia later this evening. Current SPC mesoanalysis shows MCS maintenance parameter -- basically, the probability of the complex of storms remaining organized without dissipation -- values of 70 to 90 for roughly the northern half of the forecast area. 12Z (and later) runs of HiRes guidance/CAMS have depicted a stark northward trend in the path of the line of storms, which now looks to enter northwest and west central Georgia late afternoon/early evening, and continue pushing east-southeastward after dark. Model soundings suggest modest lapse rates, enough shear to support organization of storms, and marginal instability (500-1500 J/kg), lending itself to a chance of isolated strong to severe segments to exist (and persist) along the line as it makes its way into our area. A Slight (level 2 out of 5) Risk has been analyzed from the AL/GA state line, driven by chances for isolated damaging wind gusts, large hail (>1 inch), and a low-end chance for a tornado or two within any kinks/bulges/reflectivity nubs along the leading edge of the line. A quick inch (perhaps more) of rainfall is possible as the complex moves through, especially closer to the state line where peak strength is likely to occur. Nuisance street flooding or localized flash flooding concerns could arise in these locations. Weakening and dissipation appears likely the further south and east of the Atlanta Metro the complex advances (MCS maintenance drops to 50 to 60 and below), and chances for subsequent severe weather will decrease markedly. A Marginal (level 1 out of 5) Risk has been analyzed as far east as Athens, capturing where downtrends in intensity are likely to occur, but low-end chances for additional isolated damaging wind gusts may peek through. Patchy showers may continue in the wake of the line, but lingering instability should be minimal/sufficiently scoured out by the MCS. Coverage later in the night -- continuing as late as early afternoon -- will likely be greatest across far north Georgia, coincident with a secondary pulse/disturbance moving through at the mid- levels. Elsewhere, convective coverage into Tuesday afternoon should be scant. We may be similarly slow to clear tomorrow across the northern half of the area where precipitation continues the longest, though highs should warm to a near-carbon copy of today's, into the mid-70s to upper-80s. && .LONG TERM... (Wednesday morning through next Sunday) Issued at 305 PM EDT Mon Mar 9 2026 The long term forecast opens up on Wednesday with continued anomalously warm temperatures. Highs Wednesday are forecast to be the warmest of the week as midlevel ridging expands across the Southeast. Daily records are likely to be threatened amid widespread highs in the 80s and even near 90 in parts of central Georgia. This warm, humid airmass comes in advance of an incoming cold front that will bring the next impactful weather by Wednesday night. Widespread showers and thunderstorms, likely taking a linear composition by Wednesday evening, look to push into northwest Georgia Wednesday night. While the highest confidence in a more widespread severe risk remains to the northwest and west of Georgia, some degree of severe risk is likely to linger into Wednesday night for our area. The highest probabilities continue to favor northwest Georgia with a Day 3 "Marginal" risk otherwise extending southward to the I-85 corridor. In general, the thermodynamic environment overnight into Thursday morning will wane to some degree, though the finer details regarding this environment will come into better focus over the next couple of days. The cold front will then sweep across our area through the day Thursday, bringing an end to the rainfall from northwest to southeast. Probabilities favor rainfall totals largely above 0.5- 0.75" with many areas receiving over an inch (locally higher) when all is said and done. In the wake of the front, a brief return of cooler temperatures can be expected from Thursday into Friday. Even so, this cooldown really only gets us back to near normal for mid March, though a few areas of frost or perhaps a light freeze could be possible, mainly in the mountains Friday morning. Midlevel low returns to a more zonal flow by Saturday and southwesterly by Sunday, kicking off a rapid warming trend with weekend temperatures again surging well above normal into the upper 70s and 80s. && .AVIATION... (00Z TAFS) Issued at 830 PM EDT Mon Mar 9 2026 A couple forecast challenges this evening into tomorrow (Tuesday) morning. First -- an eastward-moving cluster of storms currently approaching the Georgia/Alabama border. Assuming that the storms hold together, the TEMPOs for TSRA at ATL and the other metro sites are on track. TEMPOs for TSRA at AHN, MCN, and CSG are more uncertain given the dependency on the evolution/path that this cluster of storms takes. Second -- there is uncertainty regarding how low CIGs drop overnight into tomorrow morning. Have introduced IFR at ATL and the other metro sites, but this could depend on lingering RA/DZ in the wake of the storms. Clearing of low clouds may not occur until early tomorrow afternoon. Winds should remain of the SW at 5-10 kts through the TAF period (outside of TSRA). //ATL Confidence...00Z Update... High confidence on TSRA timing at ATL and on winds. Medium confidence on all other elements. Martin && .PRELIMINARY POINT TEMPS/POPS... Athens 60 79 62 83 / 40 30 0 0 Atlanta 61 78 63 83 / 60 30 0 0 Blairsville 55 74 59 78 / 70 40 10 10 Cartersville 60 78 61 83 / 70 40 10 10 Columbus 61 84 62 85 / 40 10 0 0 Gainesville 60 77 63 81 / 60 40 10 0 Macon 61 85 63 86 / 30 10 0 0 Rome 63 83 65 86 / 80 50 10 10 Peachtree City 60 80 61 84 / 70 20 0 0 Vidalia 63 88 64 89 / 10 10 0 0 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...96 LONG TERM....RW AVIATION...Martin
Hazardous weather outlook, Mar 9, 8:53 PM EDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 853 PM EDT Mon Mar 9 2026 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110100- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 853 PM EDT Mon Mar 9 2026 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Tonight... A line of thunderstorms will push across portions of north and central Georgia this evening into tonight. Damaging wind gusts, hail up to the size of quarters, frequent lightning, and heavy rainfall are all potential hazards. A brief, spin-up tornado cannot be ruled out. A Severe Thunderstorm Watch is in effect across portions of north and west Georgia until 11 PM. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Thunderstorms may become more widespread late Wednesday into Thursday ahead of a cold front. Isolated strong to severe storms with damaging wind gusts, frequent lightning, and locally heavy rainfall will be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 8:56 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd, Polk | 34 min |
| Mar 9, 9:54 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Carroll, Cobb, Coweta, Douglas, Fulton and 1 more | 51 min |
| Mar 9, 10:01 PM EDT | Special Weather Statement | FFC | Heard | 29 min |
| Mar 9, 10:42 PM EDT | Special Weather Statement | FFC | Clayton, Coweta, Fayette, Meriwether | 33 min |
| Mar 9, 11:10 PM EDT | Special Weather Statement | FFC | Lamar, Meriwether, Pike, Spalding | 35 min |
| Mar 9, 11:42 PM EDT | Special Weather Statement | FFC | Monroe, Upson | 33 min |
| Mar 10, 12:09 AM EDT | Special Weather Statement | FFC | Bibb, Jasper, Jones, Putnam | 51 min |
| Mar 10, 12:28 AM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Talbot, Taylor | 47 min |
| Mar 10, 1:05 AM EDT | Special Weather Statement | FFC | Crawford | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.